Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Isosorbide interact with Imitrex?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5909 Questions

default
Posted on Sat, 1 Apr 2017 in Hypertension and Heart Disease
Question: I took my first dose (60mg) of isosorbide last night before bed. I have heart spasms, 6 episodes in 2 months, all at night. I got a migraine right away, 50 mg of imitrex did not touch it. Now I have chills, shaking, fever of 100.4. I don't want to take anymore, any suggestions? Oh by the way I'm very nauseated, no vomiting. And I've been a nurse for 40 years. Thank you. Email: youngquistjl@ gmail.com
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

First I would explain you that use of nitrate-class drugs, widely used for relieving cardiac ischemia-related chest pain may be not rarely associated with headache as a potential side effect.

From the other side, Imitrex has demonstrated serious adverse effects such as coronary vasospasm and myocardial infarction in predisposed individual.

Also, headache not relieved by antimigraine drugs should be further explored for ruling in/out a possible acute coronary syndrome demonstrated with headache besides its classical presentation with chest pain.

Coming to this point, I would strongly recommend you asking medical assistance to the nearest ER service at your living area for investigating the cause of your pain and associated symptoms.

Several medical tests such as:

- resting ECG,
- complete blood count,
- cardiac enzymes,
- arterial blood gas analysis (alkalosis may trigger vasospasm)

coupled with a careful neurological status examination and overall physical exam are advisable for clarifying the potential triggering factors of your complaints.

Hope to have been helpful to you!

In case of any further uncertainties, feel free to ask me again!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Coronary vasospasm

doctor1 MD

I had an episode of chest burning radiating up my neck and into my back. I also had this aching , burning and heaviness in my left arm and an ache in my right arm pit and this overwhelming fatigue and weakness the other day. It came and went in...

doctor1 MD

My husband is feeling head pressure {not a headache} and heaviness in his chest

doctor1 MD

4 years ago I was a professional kickboxer and decided to take anabolic steroids to enhance my training, 5 weeks after starting to take the steroids and training for 4 hours per day, I was admitted to hospital with symptoms of intense chest pain (tight feeling like someone squeezing my heart inside my chest), shortness of breath, pain and pins and needles shooting up and down my left arm, left side of my chest and left side of my neck. The first few ECG’s of that night showed an ‘ischemic’ result, so there wasn’t enough blood getting to my heart, is what I was told.
I was admitted to hospital and over the next 24 hours they found out it was not a heart attack, they did a great deal of tests to find out what happened. I had an angiogram and they found zero blockage, so I was told it was most likely a vasospasm, probably a spasm of the coronary artery. My chest and neck continued to hurt a great deal and I constantly felt as though my carotid artery on the left side of my neck was going into spasm and like someone was squeezing it, and constantly felt like someone was squeezing my heart inside my chest. So I was kept in hospital while they did a great deal of tests on me for 2 weeks, I had various scans on my neck, chest and the doctors discharged me from hospital and put me on a prescription of calcium channel blockers.
I was told at this point that the steroids sent my blood pressure through the roof, probably caused a coronary artery vasospasm and this is what caused the blood flow problems to my heart when I was admitted to hospital.
As an outpatient the cardiologists put me on a treadmill test a few months later as the pain, spasms and discomfort did not stop and was always worsened whenever I tried to exercise, or my heart rate got up fairly high. The treadmill test came back normal and the cardiologist told me that they could not find anything wrong with me heart and that they don’t know what was causing it.
They were adamant that the heart and cardiovascular system was fine, I was sent home and taken off medication and after a few months, the pain and discomfort and spasms went away, which was just over 3 years ago.
Over the last 2 months the symptoms have all returned, I live a healthy lifestyle, I am a personal trainer now and eat well, I do only light exercise for about 1 hour per day a few day per week and I DON’T take any supplements or anything like that. Just healthy diet.
I have a throbbing pain and tightness in my carotid artery in the left side of my neck, which throbs with my heart beat, and worsens every time I try to exercise, which I have had to stop completely last month due to the symptoms getting so severe.
I have the same throbbing pain and tightness in the left side of my chest, and pins and needles in my left arm, left side of my neck and left side of my chest.
My left side of my neck also spasms when it is most severe, I can feel the left carotid artery in my neck going into spasm which causes it to feel very tight and causes some pain when the symptoms are most severe.
All of the above happens all at once, and is made more severe whenever I try to exercise, and whenever my heart rate gets higher for whatever reason. I’m not stressed out and I have a pretty easy job, I don’t have to be incredibly active if I don’t want to be.
I’ve got no idea why the symptoms have started up again for the first time in 3 years or what it could be, I'm certain it is cardiovascular and that it is in fact my carotid artery that is going into spasm as I feel it throbbing with my heart beat in the spot where you take your pulse.
I'm going to see my Local GP and ask to be referred to the cardiologist, what do you think could be causing this?